Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 28, 2021, 10:48 AM CDT for Gregg County, Texas. It took effect at May 28, 2021, 6:24 PM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 10:48 AM CDT (15:48 UTC)
- In effect from
- May 28, 2021, 6:24 PM CDT
- Expired
- May 29, 2021, 10:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 8.98 ft at May 28, 2021, 7:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
496
WGUS44 KSHV 281548
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
1048 AM CDT Fri May 28 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following creek in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-291600-
/O.NEW.KSHV.FL.W.0112.210528T2324Z-210530T1236Z/
/KLGT2.1.ER.210528T2324Z.210529T0000Z.210529T0036Z.NO/
1048 AM CDT Fri May 28 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Rabbit Creek At Kilgore.
* From this evening to Sunday morning.
* At 9:45 AM CDT Friday the stage was 7.6 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...Rabbit Creek is expected to rise above flood stage this
Friday evening to a crest of 10.2 feet this Friday evening. It
will then fall below flood stage late this Friday evening.
* Impact...At 10 feet, Expect lowland flooding of timber resources
in and near the creek. Some oil field operations may be affected.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
082 follow-up statements
604
WGUS84 KSHV 290238 RRB
FLSSHV
Flood Statement
National Weather Service Shreveport LA
938 PM CDT Fri May 28 2021
...The Flood Warning continues for the following rivers in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-300245-
/O.CON.KSHV.FL.W.0112.000000T0000Z-210530T1236Z/
/KLGT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 PM CDT Fri May 28 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until Sunday morning.
* At 8:45 PM CDT Friday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* No flooding is currently forecast.
* Forecast...The river is expected to rise to a crest of 9.2 feet
tomorrow evening.
* Impact...At 10.0 feet, Expect lowland flooding of timber resources
in and near the creek. Some oil field operations may be affected.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
13282
WGUS84 KSHV 291500
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1000 AM CDT Sat May 29 2021
...The Flood Warning is cancelled for the following creek in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
TXC183-291600-
/O.CAN.KSHV.FL.W.0112.000000T0000Z-210529T1500Z/
/KLGT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1000 AM CDT Sat May 29 2021
...The Flood Warning for the Rabbit Creek At Kilgore has been
cancelled...
The Flood Warning is cancelled for
the Rabbit Creek At Kilgore.
* At 9:45 AM CDT Saturday the stage was 6.8 feet.
* Flood stage is 10 feet.
* Forecast...Rabbit Creek is expected to rise to a crest of 9.2 feet
this Saturday evening.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 28, 6:31 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 28, 6:31 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 631 AM CDT Fri May 28 2021 .AVIATION... Convection this morning across TYR/GGG/LFK/SHV/MLU terminal sites to gradually diminish by 28/15Z with any remnant MVFR ceilings to lift to VFR. A cold front moving through the area today to allow for light southerly winds to become northwest after 28/18Z. A weak upper-level disturbance could support scattered showers and thunderstorms this afternoon into this evening. However, chances too low to mention in tafs at this time. Otherwise, VFR conditions to prevail overnight. /05/ && .PREV DISCUSSION... /issued 446 AM CDT Fri May 28 2021/ SHORT TERM.../Today through Saturday/ A convective complex shifting south across the region to maintain a chance of showers and thunderstorms mainly south of I-20 through mid-morning. This convection is associated with a fairly pronounced cold front. The front will exit the region later today allowing for southerly winds to become northwest up to 10 mph as high pressure rebuilds areawide. Scattered showers and thunderstorms remain possible tonight into Saturday across mainly deep east Texas and north Louisiana as a 700mb trough translates east across the northern gulf coast. Despite high temperatures today approaching the mid 80s ahead of the front, much cooler temperatures can be expected tonight into Saturday behind the cold front. Overnight low temperatures to range from the mid 50s across southeast Oklahoma to the mid 60s across east Texas and north Louisiana. High temperatures on Saturday will be in the upper 70s. /05/ LONG TERM.../Saturday Night through Thursday/ Much cooler Canadian air having arrived will result in lows on Saturday night mostly in the 50s, averaging around 10 degrees below normal for late May. The remainder of the Memorial Day holiday weekend looks to be quite pleasant as well with high pressure centered to our NE over the Great Lakes and Ohio Valley. Highs on Sunday will be in the upper 70s and a few low 80s in our far south. We will keep NE winds on Saturday, but begin to veer to the SE. This shift in the winds will help boost our temps back to average on Memorial Day compared to Sunday's effort, with highs near 80 degrees north to low to middle 80s along and south of I-20. We should generally remain dry through Memorial Day as the surface high and upper level ridge gradually shift farther east and allow for next cold front and its associated upper storm from the west. This may allow for some very isolated convection to enter our extreme far western zones in OK and TX late Monday, but rain chances remain slight to low chance for now. Overnight into Tuesday, our rain chances will begin to increase as the upper level trough pushes off the front range of the Rockies into the Southern Plains with the cold front leading the way into the mid Red River Valley. We will see the coverage of showers and thunderstorms increase and expand eastward across the region through midweek as the front slows it's pace before becoming stationary. This will keep our weather rather unsettled into the first week of the new month keeping our temps at or below average for much of next week. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 85 65 78 59 / 60 30 20 0 MLU 85 63 77 56 / 60 20 10 0 DEQ 84 59 77 55 / 30 20 10 0 TXK 83 61 76 57 / 50 20 10 0 ELD 84 59 77 53 / 60 10 10 0 TYR 84 66 78 61 / 60 40 30 0 GGG 84 66 78 59 / 60 30 30 0 LFK 86 68 79 61 / 70 50 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/24
Hazardous weather outlook, May 28, 6:42 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 642 AM CDT Fri May 28 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291145- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 642 AM CDT Fri May 28 2021 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... Showers and thunderstorms will remain possible throughout the day and night as a cold front moves into the four state area. Gusty winds will accompany heavy down pours and some small hail may be possible. A few storms could mature and produce damaging winds and will remain the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A cold front slowly advances south through the region on Saturday and will make the remainder of the Memorial Day weekend very nice with less humidity and plenty of sunshine. Then we can expect more widespread showers and thunderstorms to return for the short work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed in the wake of last night's strong to severe thunderstorms. 24
In the hours before
Local storm report, May 28, 6:42 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG 9 WNW STERLINGTON 32.72N 92.21W
05/28/2021 UNION LA FIRE DEPT/RESCUE
DAMAGE TO MOBILE HOME ROOF. LARGE PIECES OF
ROOF RIPPED OFF BY WIND.
&&
MMLocal storm report, May 28, 6:45 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 6 ESE FARMERVILLE 32.75N 92.30W
05/28/2021 UNION LA FIRE DEPT/RESCUE
TREE FELL ON A VEHICLE.
&&
MMLocal storm report, May 28, 6:50 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 7 WNW STERLINGTON 32.71N 92.18W
05/28/2021 UNION LA FIRE DEPT/RESCUE
LARGE OAK TREE BLOWN OVER ONTO THE HIGHWAY.
&&
MMLocal storm report, May 28, 6:57 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM TSTM WND DMG 1 NNW BOSSIER CITY 32.54N 93.72W
05/28/2021 BOSSIER LA BROADCAST MEDIA
*** 1 INJ ***
ON BROADWAY DR OFF BENTON RD.
&&
GMCLocal storm report, May 28, 7:01 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM TSTM WND DMG 1 W MINDEN 32.62N 93.30W
05/28/2021 WEBSTER LA PUBLIC
POWER POLE AND LINES DOWNED ACROSS A ROAD.
&&
GMCThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:30 PM CDT | Special Weather Statement | SHV | Red River | 45 min |
| May 28, 12:17 AM CDT | Special Weather Statement | SHV | Bowie, Cass, Franklin, Morris, Titus | 43 min |
| May 28, 1:03 AM CDT | Special Weather Statement | SHV | Camp, Cass, Franklin, Morris, Titus, Wood | 42 min |
| May 28, 1:46 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Marion, Smith, Upshur | 44 min |
| May 28, 2:34 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 41 min |
| May 28, 3:06 AM CDT | Special Weather Statement | SHV | Panola | 39 min |
| May 28, 3:22 AM CDT | Special Weather Statement | SHV | Nacogdoches, Shelby | 38 min |
| May 28, 4:18 AM CDT | Special Weather Statement | SHV | Smith | 42 min |
| May 28, 8:16 AM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 3 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.